Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 6, 2016, 7:48 PM CDT for Cimarron County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 6, 2016, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 202 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WWUS84 KAMA 070048
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SAT AUG 6 2016
OKZ001-070145-
CIMARRON OK-
748 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 845 PM CDT...
AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF KENTON...OR 28 MILES NORTH OF CLAYTON...MOVING
EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND KENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3699 10231 3676 10229 3675 10300 3695 10300
3700 10262
TIME...MOT...LOC 0047Z 265DEG 31KT 3685 10306
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:14 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 6, 6:14 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 614 PM CDT SAT AUG 6 2016 .AVIATION... 00Z TAF Cycle VFR conditions are expected at all three TAF sites through 00Z Monday. Although isolated convection will be possible across the Oklahoma and northern Texas Panhandles this evening through about 03Z to 05Z Sunday...confidence too low to mention at either the Dalhart or Guymon TAF sites at this time. Will update if needed. Easterly winds at the Guymon TAF site will become southeast to south through the TAF forecast period. Otherwise...mainly southerly winds expected at the three TAF sites 5 to 15 knots between 00Z and 14Z Sunday...and then 10 to 20 knots between 14Z Sunday and 00Z Monday. Schneider && .PREV DISCUSSION... /Issued 307 PM CDT SAT AUG 6 2016/ DISCUSSION... Water Vapor imagery shows upper ridge staying nearly stationary over TX with the remnants of last nights disturbance moving into eastern OK/KS. Down at the surface...winds are generally out of the southeast at around 10kts helping to increase dew points with many stations coming in the mid to high 60s along and east of a line from Boise City to Clarendon. Temperatures on the other hand have struggled to make it out of 80s...especially across northern zones as mid level clouds have persisted. A subtle surface boundary is currently draped along or just south of I-40 per mesoscale analysis of 925mb baroclinicity and radar returns. This feature is very shallow but may be enough to initiate a storm or two with daytime insolation late this afternoon. HRRR runs have shown short lived convection initiating along this boundary while other CAMs have stayed dry. Dry mid-level air will certainly be a limiting factor with entrainment...so have kept pops out for now along this boundary. Otherwise...the best chance of convection will be up in the northwest TX panhandle and OK Panhandle as monsoonal flow helps moisten the mid levels a bit more up there along the lee trough. Severe weather is unlikely...but areas along our far north and northwestern zones will have a better chance of seeing a strong storm with MLCAPE values expected to be anywhere from 1500-2500 J/kg. Shear will be the limiting factor as it always is under high pressure. Effective bulk shear may approach 30kts with better veering profiles further north. If a storm can successfully ingest max helicity it may briefly produce quarter size hail. Of course, strong gusty winds are possible with just about any storm this time of year with steep low-mid level lapse rates. For Sunday... another disturbance will move around ridge on monsoonal flow. This one is progged to be a bit further south and should result in another round of isolated to scattered storms with the best chance across our northwestern zones. The ridge axis begins slowly shifting eastward bit by bit over next week. Temperatures will stay above average and isolated to scattered storms can be expected just about each day with best chances along western zones as weak disturbances come up on monsoonal flow. Model are then hinting at a more pronounced upper trough which should help break down the ridge a bit and allow a shortwave and surface cold front to move through late week into next weekend. There is still a lot of uncertainty on timing with ECMWF bringing front in faster than the GFS. Rain chances will be increasing as better confidence in the timing and location of this front is achieved. Depending on the southern extent of this front...our above average temperatures should drop back to around average going into next week across most of the area. Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Aug 6, 3:18 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT SAT AUG 6 2016 OKZ001>003-TXZ001>020-070830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 318 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL LIKELY BE CONFINED TO THE OKLAHOMA AND FAR NORTHWEST TEXAS PANHANDLE THIS AFTERNOON AND EVENING. A BRIEFLY STRONG THUNDERSTORM PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS IS POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS AT LEAST SOME PORTION OF THE PANHANDLES...ALTHOUGH NORTHERN AND WESTERN PORTIONS WILL LIKELY HAVE THE GREATEST CHANCE MOST DAYS. AN ISOLATED MARGINALLY SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 7:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SAT AUG 6 2016
OKZ001-070145-
CIMARRON OK-
748 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 845 PM CDT...
AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF KENTON...OR 28 MILES NORTH OF CLAYTON...MOVING
EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND KENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3699 10231 3676 10229 3675 10300 3695 10300
3700 10262
TIME...MOT...LOC 0047Z 265DEG 31KT 3685 10306
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:25 PM CDT | Special Weather Statement | AMA | Oldham | 50 min |
| Aug 7, 3:11 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| Aug 7, 3:16 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | AMA | Roberts | 58 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | AMA | Potter | 55 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | AMA | Oldham | 38 min |
| Aug 7, 3:59 PM CDT | Special Weather Statement | AMA | Lipscomb | 61 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | AMA | Hansford | 63 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| Aug 7, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 46 min |
| Aug 6, 8:37 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 6, 8:53 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 6, 9:27 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
| Aug 6, 10:51 PM CDT | Special Weather Statement | AMA | Texas | 39 min |
| Aug 7, 4:42 PM CDT | Special Weather Statement | AMA | Beaver | 63 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | AMA | Beaver | 40 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | AMA | Beaver | 52 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.